Oklahoma, 2014

High Wind in Oklahoma, November 10, 2014

November 10, 2014 · NWS OUN · 3 events in 2 counties and zones

A strong arctic front brought widespread strong northwesterly wind gusts with sporadic severe wind gusts. No damage was known to have occurred with the stronger wind gusts, which ranged from 55 to 60 mph.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A strong arctic front brought widespread strong northwesterly wind gusts with sporadic severe wind gusts. No damage was known to have occurred with the stronger wind gusts, which ranged from 55 to 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 10, 9:06 PM CST, 17 minutes earlier.

Area forecast discussion, Nov 10, 9:06 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
906 PM CST MON NOV 10 2014

.UPDATE...
EXPANDED WIND ADVISORY AND FREEZE WARNING FARTHER SOUTH FOR
TONIGHT.

&&

.DISCUSSION...
UPDATED WIND/TEMP GRIDS BASED ON PROGRESSION OF COLD FRONT.
FREQUENT GUSTS 35 TO 45 MPH WITH A FEW OF THE HIGHER ELEVATION
EXPOSURE SITES GUSTING OVER 50 MPH. ALTUS MESONET REPORTED A GUST
TO 66 MPH...THIS REPORT IS AN OUTLIER AND AFTER CALLS TO THE
ALTUS AREA FOR ANY DAMAGE OR POWER OUTAGES YIELDING NOTHING...
VALIDITY IN QUESTION AND AN LSR WILL NOT BE ISSUED.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  27  43  21  37 /  10   0   0   0
HOBART OK         28  43  21  36 /  10   0   0   0
WICHITA FALLS TX  33  48  25  41 /   0   0   0   0
GAGE OK           22  37  15  31 /  10   0   0   0
PONCA CITY OK     25  41  19  35 /  10  10   0   0
DURANT OK         39  49  27  44 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HARD FREEZE WARNING FROM MIDNIGHT TUESDAY NIGHT TO 9 AM CST
     WEDNESDAY FOR OKZ013-018>020-022>048-050>052.

     FREEZE WARNING FROM 1 AM TO 9 AM CST TUESDAY FOR OKZ013-018>020-
     022>031-033>040-044.

     WIND ADVISORY UNTIL 4 AM CST TUESDAY FOR OKZ004>031-033>042-
     044>046-050.

     HARD FREEZE WARNING FROM 1 AM TO 9 AM CST TUESDAY FOR OKZ004>012-
     014>017-021.

TX...HARD FREEZE WARNING FROM MIDNIGHT TUESDAY NIGHT TO 9 AM CST
     WEDNESDAY FOR TXZ083>090.

     FREEZE WARNING FROM 1 AM TO 9 AM CST TUESDAY FOR TXZ083>085.

     WIND ADVISORY UNTIL 4 AM CST TUESDAY FOR TXZ083>090.

&&

11/03
Hazardous weather outlook, Nov 10, 12:00 PM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON NOV 10 2014

OKZ004>048-050>052-TXZ083>090-111100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST MON NOV 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.STRONG WIND...

A STRONG COLD FRONT WILL SWEEP RAPIDLY SOUTHEAST ACROSS OKLAHOMA AND
NORTH TEXAS LATE THIS AFTERNOON AND THROUGH THE EVENING. STRONG
NORTH WIND 25 TO 35 MPH...WITH GUSTS OVER 40 MPH...WILL FOLLOW THE
FRONT.

.FREEZING TEMPERATURES...

THE COLD AIRMASS WILL DROP TEMPERATURES INTO THE UPPER 20S AND
LOWER 30S ACROSS THE NORTHWEST HALF OF OKLAHOMA. FREEZE AND HARD
FREEZE WARNINGS ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.FREEZING TEMPERATURES...

THE COLD AIRMASS WILL BECOME FURTHER ENTRENCHED ACROSS THE
SOUTHERN PLAINS TUESDAY NIGHT AND EARLY WEDNESDAY. A HARD FREEZE
WATCH IS IN EFFECT FOR THE REMAINDER OF CENTRAL AND WESTERN
OKLAHOMA...AND WESTERN NORTH TEXAS. THE COLD WEATHER WILL CONTINUE
THROUGH THE WEEK...WITH MODERATION TOWARD AT THE END OF THE WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Nov 10, 8:52 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CST MON NOV 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
11/10/2014  M53 MPH          WASHITA            OK   MESONET

&&

MDAY
Local storm report, Nov 10, 9:01 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
901 PM CST MON NOV 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     NON-TSTM WND GST CLINTON                 35.51N 98.97W
11/10/2014  M52 MPH          CUSTER             OK   ASOS

&&

MDAY
Local storm report, Nov 10, 9:02 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
902 PM CST MON NOV 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     NON-TSTM WND GST HOBART                  35.03N 99.10W
11/10/2014  M55 MPH          KIOWA              OK   ASOS

&&

MDAY
Local storm report, Nov 10, 9:03 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
903 PM CST MON NOV 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     NON-TSTM WND GST 4 SE HOBART             34.99N 99.05W
11/10/2014  M52 MPH          KIOWA              OK   MESONET

&&

MDAY
Local storm report, Nov 10, 9:06 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
906 PM CST MON NOV 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND GST 54 S TIPTON             33.72N 99.14W
11/10/2014  M54 MPH          BAYLOR             TX   MESONET

&&

MDAY
Local storm report, Nov 10, 9:20 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CST MON NOV 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     NON-TSTM WND GST 3 N ALTUS               34.69N 99.33W
11/10/2014  M52 MPH          JACKSON            OK   AWOS

&&

MDAY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Tillman

When
November 10, 9:23 PM CST
Where
Tillman forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Recorded by the Frederick ASOS. No damage was reported.

High Wind, Comanche

When
November 10, 9:52 PM CST
Where
Comanche forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Recorded by the Lawton ASOS. No damage was reported.

High Wind, Comanche

When
November 10, 11:05 PM CST
Where
Comanche forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Recorded by the Medicine Park mesonet. No damage was reported.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548762, 548760, 548761.